Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 101, NWS Green Bay, WI

December 24, 2017

NWS Green Bay, WI issued this small craft advisory at Dec 24, 2017, 3:31 AM CST. It took effect at Dec 25, 2017, 12:00 AM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2017, 3:31 AM CST (09:31 UTC)
In effect from
Dec 25, 2017, 12:00 AM CST
Expired
Dec 26, 2017, 6:00 AM CST
In force
30 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

994 
WHUS73 KGRB 240931
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
331 AM CST Sun Dec 24 2017

LMZ521-522-541>543-241745-
/O.NEW.KGRB.SC.Y.0101.171225T0600Z-171226T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
331 AM CST Sun Dec 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST TUESDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from midnight tonight to 6 AM
CST Tuesday. 

* WINDS...west increasing to 15 to 25 knots late
  tonight...becoming northwest to 30 knots Christmas Day with a
  few gale force gusts to 35 knots possible.

* WAVES...1 to 3 feet tonight...building to 2 to 4 feet on 
  Christmas Day.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Kurimski
8 follow-up statements
788 
WHUS73 KGRB 241639
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1039 AM CST Sun Dec 24 2017

LMZ521-522-541>543-250045-
/O.CON.KGRB.SC.Y.0101.171225T0600Z-171226T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1039 AM CST Sun Dec 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM CST TUESDAY...

* WINDS...west increasing to 15 to 25 knots late tonight... 
  becoming northwest to 30 knots Christmas Day with a few gale 
  force gusts to 35 knots possible. 

* WAVES...1 to 3 feet tonight...building to 2 to 4 feet on 
  Christmas Day. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
536 
WHUS73 KGRB 242059
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
259 PM CST Sun Dec 24 2017

LMZ521-522-541>543-250500-
/O.CON.KGRB.SC.Y.0101.171225T0600Z-171226T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
259 PM CST Sun Dec 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM CST TUESDAY...

* WINDS...West increasing to 15 to 25 knots late tonight...
  becoming 20 to 30 knots Christmas Day with a few gale force 
  gusts to 35 knots possible. 

* WAVES...1 to 3 feet building to 2 to 4 feet after midnight
  tonight. Locally higher waves possible near Death's Door.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
392 
WHUS73 KGRB 250317
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
917 PM CST Sun Dec 24 2017

LMZ521-522-541>543-251130-
/O.CON.KGRB.SC.Y.0101.171225T0600Z-171226T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
917 PM CST Sun Dec 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* WINDS...West 15 to 25 knots becoming 20 to 30 knots Christmas 
  Day with a few gale force gusts to 35 knots possible. 

* WAVES...1 to 3 feet building to 2 to 4 feet Christmas morning. 
  Locally higher waves possible near Death's Door. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
246 
WHUS73 KGRB 250959
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
359 AM CST Mon Dec 25 2017

LMZ521-522-541>543-251800-
/O.CON.KGRB.SC.Y.0101.000000T0000Z-171226T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
359 AM CST Mon Dec 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* WINDS...West 20 to 30 knots with a few gale force gusts to 35 
  knots possible. 

* WAVES...2 to 4 feet. Locally higher waves possible near Death's
  Door. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Kurimski
101 
WHUS73 KGRB 251608
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1008 AM CST Mon Dec 25 2017

LMZ521-522-541>543-260015-
/O.CON.KGRB.SC.Y.0101.000000T0000Z-171226T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1008 AM CST Mon Dec 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* WINDS...West 20 to 30 knots with a few gale force gusts to 35 
  knots possible. 

* WAVES...2 to 4 feet. Locally higher waves possible near 
  Death's Door. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
837 
WHUS73 KGRB 252047
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
247 PM CST Mon Dec 25 2017

LMZ521-522-541>543-260500-
/O.CON.KGRB.SC.Y.0101.000000T0000Z-171226T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
247 PM CST Mon Dec 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* WINDS...West 20 to 30 knots with a few gale force gusts to 35 
  knots possible. 

* WAVES...2 to 4 feet. Locally higher waves possible near 
  Death's Door. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
552 
WHUS73 KGRB 260315
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
915 PM CST Mon Dec 25 2017

LMZ521-522-541>543-261115-
/O.CON.KGRB.SC.Y.0101.000000T0000Z-171226T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
915 PM CST Mon Dec 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* WINDS...West 15 to 25 knots with a few gale force gusts to 30 
  knots possible. 

* WAVES...2 to 4 feet. Locally higher waves possible near 
  Death's Door. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
558 
WHUS73 KGRB 260936
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
336 AM CST Tue Dec 26 2017

LMZ521-522-541>543-261200-
/O.CON.KGRB.SC.Y.0101.000000T0000Z-171226T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
336 AM CST Tue Dec 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WINDS...West winds of 15 to 25 knots early today will ease to 10
  to 20 knots by mid-morning.  

* WAVES...Waves of 2 to 4 feet early today will subside to 1 to 3
  feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

JS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 3:19 AM CST, 12 minutes earlier.

Area forecast discussion, Dec 24, 3:19 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
319 AM CST Sun Dec 24 2017

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Monday
Issued at 319 AM CST Sun Dec 24 2017

Mostly clear skies and light winds have caused temperatures to
plummet below zero across much of the area this morning. Clouds
will be on the increase today as an arctic cold front approaches
from the north with a low pressure system passing to the south.
Light snow or flurries are expected with these systems later this
afternoon, mainly across the north with the arctic front itself.
Farther south mainly flurries are expected as the main dynamics
with the southern system stay to the south. Highs today will
mainly range from the middle to upper teens across the north, with
highs around 20 across east-central and northeast Wisconsin.

The aforementioned arctic front will continue moving through the
western Great Lakes overnight into Christmas morning, bringing
light snow and bitter cold temperatures to the region for the rest
of the week. Lows tonight will range from the single digits below
zero across the north, with lows in the single digits above zero
across east-central Wisconsin and the lakeshore. Highs on
Christmas behind the arctic front will not rise much at all, with
temperatures ranging from around zero across the north and highs
around 10 across east-central Wisconsin and the lakeshore.

Despite the dynamics associated with the arctic front, the
airmass will be very dry which will keep snowfall totals severely
muted. Snowfall totals tonight and early Christmas morning will
generally be under an inch. However given the very cold
temperatures expected, regular road salt will not be very
effective which could cause hazardous travel on Christmas Eve and
Christmas morning.

.LONG TERM...Monday Night Through Saturday
Issued at 319 AM CST Sun Dec 24 2017

A broad low pressure trough extending down into the eastern U.S.
from Hudson's Bay will dominate the weather pattern for the next
week. The trough will draw Canadian air into Northeast Wisconsin
and produce bitterly cold temperatures throughout the region. The
coldest conditions are expected Monday through Wednesday with lows
as low as the teens below zero and high temperatures in the
signle digits below zero in some areas. Wind chill advisories are
anticipated for much of this period. Portions of north-central
Wisconsin may experience wind chill warning criteria for a few
hours Tuesday morning and then again Wednesday morning. A slight
increase in temperatures is expected toward the end of the work
week. An accumulating snowfall is possible Thursday into Friday as
the trough flattens and carries some energy and moisture into our
region from the Pacific Northwest.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1058 PM CST Sat Dec 23 2017

VFR expected overnight and much of Sunday as weak surface high
pressure ridge moves across the area. An arctic front will
approach the area from the northwest during the day on Sunday.
MVFR/IFR conditions with periods of light snow may arrive in
northern Wisconsin late Sunday afternoon and evening, then across
the rest of the area Sunday night.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......ML
AVIATION.......ESB
Hazardous weather outlook, Dec 23, 2:47 PM CST, 12 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
247 PM CST Sat Dec 23 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
247 PM CST Sat Dec 23 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Hazardous travel is possible late Christmas Eve across north-
central and central Wisconsin, and across the entire area
Christmas morning. An arctic cold front is expected to bring a
light accumulating snowfall to much of the region. Most locations
should see less than an inch of new snow.

Arctic air will become firmly entrenched across the area Christmas
Day and continue into next weekend. The coldest temperatures are
expected from Monday night into Wednesday night, where high
temperatures will be in the single digits above and below zero
with lows in the single digits and teens below zero. Wind chills
of 15 below to 35 below zero are anticipated from Christmas afternoon
into Wednesday morning. Wind chill advisories are anticipated for
much of this period. It is possible that portions of north-central
Wisconsin could be upgraded to a wind chill warning Tuesday or
Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-242100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
247 PM CST Sat Dec 23 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

The probability of widespread hazardous weather is low.

RDM/Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 2:09 PM CSTWind Chill AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more70 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.